Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 67, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 30, 1998, 12:08 AM CDT for Ripley County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1998, 12:08 AM CDT (05:08 UTC)
- Expired
- Jul 30, 1998, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Ripley County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2265 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 300509 COR FFWPAH MOC181-300800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1208 AM CDT THU JUL 30 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... RIPLEY COUNTY IN SOUTHEASTERN MISSOURI * UNTIL 300 AM CDT * AT MIDNIGHT CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NEAR GATEWOOD...MOVING SOUTHEAST AT 15 TO 20 MPH. * RADAR INDICATED AS MUCH AS ONE AND A HALF INCHES OF RAIN HAD FALLEN NEAR GATEWOOD IN THE PAST HOUR. STORMS WILL CONTINUE TO TRACK SOUTHEAST ACROSS THE AREA WITH ANOTHER INCH OF RAIN POSSIBLE BEFORE 200 AM CDT. THIS WILL PRIMARILY AFFECT THE WEST FORK AND FOURCHE CREEKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSONS WITH LIVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER. SDB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 1:15 PM CDT, 10 hours 53 minutes earlier.
Area forecast discussion, Jul 29, 1:15 PM CDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED JUL 29 1998 MAIN FORECAST CONCERN IS HEAVY RAIN/FLOODING POTENTIAL FOR TONIGHT. KPAH 88D SHOWED LARGE AREA OF RAIN/THUNDERSTORMS HAD MOVED SE AND OUT OF MOST OF THE PAH FA. A SMALLER AREA OF -SHRA WAS MOVING SE NR MISS RIVER AND DECREASING. LATEST SURFACE ANALYSIS SHOWED DEWPOINTS IN THE LOWER TO MID 70S ACROSS AREA WITH WEAK SW FLOW. A WEAK COLD FRONT EXTENDED WEST TO EAST ACROSS NORTHERN MO AND CENTRAL IL. THIS FRONT MAY BECOME FOCUS OF NEXT MCS MOVING EAST FROM THE PLAINS. WEAK SHORT WAVE MOVING ACROSS EASTERN HALF OF FA THROUGH THIS EVENING MAY KEEP CONVECTION FOCUSED THERE. NEXT SHORT WAVE PROGGED FURTHER NORTH CLOSER TO NORTHERN MO/CENTRAL IL FRONT DURING THE AM HOURS TO MIDDAY THURSDAY. MOISTURE FIELDS AND BETTER LIFT ALSO FOCUSED SOMEWHAT FURTHER NORTH. H8 PRECIPITABLE WATER VALUES SHOW SOME INCREASE THROUGH THURSDAY MORNING WITH VALUES NEAR 2 INCHES BY 12Z THURSDAY...SO HEAVY RAIN CONCERN CONTINUES OR EVEN INCREASES. HOWEVER...BELIEVE NORTHWARD SHIFT MAY REDUCE FLOODING CONCERNS ACROSS THE STRICKEN AREAS OF SE MO. THERE IS SOME HINT OF A SECOND FURTHER SOUTHWARD AREA OF CONVECTION WITH A THETA E MAX OVER TN. MOS TEMP VALUES WERE A TAD HIGH ON LOWS THIS AM OVER THE NE PART OF THE FA BUT WITH INCREASED CLOUDS TONIGHT FEEL THEY SHOULD BE ON TARGET FOR TONIGHT. SHANKLIN/PACKETT
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:01 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 59 min |
| Jul 30, 5:39 PM CDT | Tornado Warning | PAH | Butler, Wayne | 31 min |
| Jul 30, 5:39 PM CDT | Tornado Warning | PAH | Butler, Wayne | 21 min |
| Jul 30, 6:04 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 56 min |
| Jul 30, 6:19 PM CDT | Tornado Warning | PAH | Stoddard | 41 min |
| Jul 30, 6:29 PM CDT | Tornado Warning | PAH | Butler | 31 min |
| Jul 30, 6:59 PM CDT | Flash Flood Warning | PAH | Butler, Carter, Ripley | 4 hr |
| Jul 30, 6:59 PM CDT | Flash Flood Warning | PAH | New Madrid, Stoddard | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.